Alert archive / Nebraska / Special Weather Statements in 2023

Special Weather Statement, NWS North Platte, NE

July 14, 2023Deuel County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 14, 2023, 12:21 AM MDT for Deuel County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2023, 12:21 AM MDT (06:21 UTC)
Expired
Jul 14, 2023, 1:00 AM MDT
In force
39 min
Issued by
NWS North Platte, NE
Hail
0.88 in
Wind
40

County Deuel County, NE

The radar

The North Platte radar (KLNX), 174 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
551 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS83 KLBF 140621
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1221 AM MDT Fri Jul 14 2023
 
NEZ022-140700-
Garden NE-
1221 AM MDT Fri Jul 14 2023

...A strong thunderstorm will impact portions of southwestern Garden
County through 100 AM MDT...

At 1221 AM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 14 miles west of Oshkosh, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Oshkosh, Lisco and Intersection of Highway 27 and 9 Mile Road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4151 10263 4147 10220 4123 10232 4123 10246
      4130 10261 4139 10261 4140 10264 4149 10264
TIME...MOT...LOC 0621Z 291DEG 26KT 4142 10263 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 13, 10:49 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 13, 10:49 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1149 PM CDT Thu Jul 13 2023

.SYNOPSIS...
Issued at 301 PM CDT Thu Jul 13 2023

Key messages...

* The potential for severe thunderstorms is expected late this
  afternoon and evening across much of north central and western
  Nebraska with large hail and strong winds being the main concerns.

* Near daily thunderstorm chances expected Friday through the middle
  of next week although the severe risk remains low at this time.

* Temperatures remain slightly below normal through the weekend
  before rising to near normal for the first part of next week.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 301 PM CDT Thu Jul 13 2023

The main story in the short term is the potential for severe
thunderstorms by late this afternoon and lasting into the evening
hours as a trough pushes across the Nebraska.

At this time, thunderstorm initiation has been limited to northern
Nebraska and into the northern Sandhills where a lingering boundary
and increasing instability are present. Latest meso guidance shows
CAPE values approaching 2500 to 3500 J/kg across this region along
with low level lapse rates above 8 C/km. At this time, these storms
appear to only be producing some small hail and brief gusty winds,
but expect increasing severe potential over the next hour or two as
the storms move into an increasing favorable environment.

Further to the south across the central Sandhills and into southwest
Nebraska, the environment remains favorable, but significant
convective inhibition remains over the area. Latest guidance
supports rapidly decreasing CIN though over the past few hours and
confidence that this will continue over the next couple of hours
is high. After this occurs, expect a rapid increase in convection
across the region with discrete supercells initially. The main
threats with these storms will be damaging hail up to 2 inches or
higher in diameter through the rest of the afternoon and into
early evening. As the evening progresses, the latest hi-res models
are hinting at supercells congealing into a line with high winds
(potentially up to 65 to 70 mph) being the main threat as well as
some hail up to 1 inch in diameter.

As the environment becomes worked over and instability lessens by
late evening and early Friday morning, the main threat will become
heavy rainfall. There is some concern regarding how the overnight
activity will progress, which may result in little to no heavy
rainfall. However, confidence is high enough to put a mention here
as this seems to be the most likely scenario.

Heading into Friday, the picture becomes a bit more fuzzy. Lingering
showers around daybreak and lasting through mid-morning may impact
any later convection across the region. Much like Thursday, if some
breaks in the showers/clouds can be achieved, there is a small
potential for some isolated thunderstorms again in the late
afternoon and evening. At this time, though, confidence remains low
in any thunderstorms and therefore severe thunderstorms are not
expected on Friday.

.LONG TERM...(Saturday through Thursday)
Issued at 301 PM CDT Thu Jul 13 2023

A series of disturbances will keep active weather in place through
the weekend and into the middle of next week. Near daily afternoon/evening
thunderstorms will impact portions of western or north central
Nebraska. At this time, the severe risk is low, but may impact
afternoon/evening outdoor activities through the extended period.

For temperatures, active weather and periodic cloud cover will keep
temperatures just below normal in the low to mid 80s through Sunday
(normal is upper 80s to low 90s). A gradual warming trend is
expected by the beginning of next week with highs returning to near
normal. Low temperatures remain fairly steady just below normal (low
60s) through Wednesday night in the upper 50s to low 60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1147 PM CDT Thu Jul 13 2023

The threat for thunderstorms will increase toward daybreak on
Friday as isolated storms are possible. Will handle this with
vicinity wording for now. By late morning Friday, skies will
gradually clear from northern Nebraska into southern Nebraska with
scattered high clouds expected Friday afternoon and evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...Kulik
SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Buttler
Hazardous weather outlook, Jul 13, 9:12 PM MDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1012 PM CDT Thu Jul 13 2023

NEZ004>010-022>029-035>038-056>059-069>071-094-150315-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1012 PM CDT Thu Jul 13 2023 /912 PM MDT Thu Jul 13 2023/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Thunderstorms are possible overnight across the area. At this time,
the threat for additional severe storms is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered showers and thunderstorms are possible Friday into the
weekend. At this time, the potential for severe thunderstorms is
fairly low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected for the rest of tonight.

In the hours before

Local storm report, Jul 13, 8:16 PM MDT, 4 hours 5 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service North Platte NE
916 PM CDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     Tstm Wnd Dmg     2 SSE North Platte      41.11N 100.76W
07/13/2023                   Lincoln            NE   Storm Chaser

            Tree damage with power lines down on the southeast side
            of North Platte.

&&

Corrected event time

CBUTTLER
Special weather statement, Jul 13, 8:18 PM MDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
918 PM CDT Thu Jul 13 2023

NEZ059-070-071-140300-
Frontier NE-Hayes NE-Lincoln NE-
918 PM CDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of Frontier,
southeastern Lincoln and northeastern Hayes Counties through 1000 PM
CDT...

At 918 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wellfleet, or 11 miles west of Curtis, moving southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Wellfleet, Moorefield, Stockville, Maywood, Quick, Marengo,
Hansen Memorial Reserve State Wildlife Management Area, Bluegill
Haven Campground, Willow View Campground, Hayes Center State Wildlife
Management Area and Dancing Leaf Earth Lodge.

This includes Highway 83 between mile markers 27 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Nebraska.

&&

LAT...LON 4061 10098 4089 10081 4067 10012 4035 10046
      4035 10066
TIME...MOT...LOC 0218Z 294DEG 38KT 4068 10072

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JWS
Special weather statement, Jul 13, 8:24 PM MDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
924 PM CDT Thu Jul 13 2023

NEZ009-027-028-038-140315-
Loup NE-Custer NE-Garfield NE-Rock NE-
924 PM CDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of southeastern Rock,
Loup, northwestern Garfield and northeastern Custer Counties through
1015 PM CDT...

At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Rose, or 19 miles north of Taylor, moving southeast at
35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Taylor, Calamus Reservoir State Recreation Area, Fox Bayou, Homestead
Knolls Campground, Virginia Smith Dam, Horseshoe Bend Lake, Hannamon
Bayou Campground, Nunda Shoal Campground, Deverre, Valley View Flat
Campground and Kent Diversion Dam State Wildlife Management Area.

This includes Highway 183 between mile markers 123 and 152.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4204 9964 4218 9949 4198 9895 4169 9933
TIME...MOT...LOC 0224Z 309DEG 29KT 4203 9950

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Gomez
Special weather statement, Jul 13, 11:25 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
1125 PM MDT Thu Jul 13 2023

NEZ022-056-057-140615-
Deuel NE-Garden NE-Keith NE-
1125 PM MDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of southwestern Keith,
south central Garden and northeastern Deuel Counties through 1215 AM
MDT...

At 1124 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lewellen, or 13 miles southeast of Oshkosh, moving southeast at 30
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Springs, Brule, Lewellen, Ash Hollow State Historical Park,
Megeath and Windlass Hill.

This includes the following highways...
 Highway 61 near mile marker 89.
 Interstate 80 in Nebraska between mile markers 109 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4122 10233 4135 10222 4118 10170 4101 10199
TIME...MOT...LOC 0524Z 299DEG 27KT 4126 10218

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Jul 14, 12:11 AM MDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
1211 AM MDT Fri Jul 14 2023

NEZ022-140645-
Garden NE-
1211 AM MDT Fri Jul 14 2023

...A strong thunderstorm will impact portions of central Garden
County through 1245 AM MDT...

At 1211 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Crescent Lake National Wildlife Refuge, or 18
miles northwest of Oshkosh, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Deer Lake,
Adams Flats, Rackett and Dogtown Flats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4155 10260 4173 10262 4180 10209 4158 10203
TIME...MOT...LOC 0611Z 263DEG 41KT 4165 10251

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Jul 14, 12:21 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1221 AM MDT Fri Jul 14 2023

NEZ022-140700-
Garden NE-
1221 AM MDT Fri Jul 14 2023

...A strong thunderstorm will impact portions of southwestern Garden
County through 100 AM MDT...

At 1221 AM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 14 miles west of Oshkosh, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oshkosh, Lisco and Intersection of Highway 27 and 9 Mile Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4151 10263 4147 10220 4123 10232 4123 10246
      4130 10261 4139 10261 4140 10264 4149 10264
TIME...MOT...LOC 0621Z 291DEG 26KT 4142 10263

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:05 PM MDTSpecial Weather StatementLBFGrant40 min
Jul 13, 6:15 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith, Perkins45 min
Jul 13, 6:21 PM MDTSpecial Weather StatementLBFCherry39 min
Jul 13, 6:46 PM MDTSpecial Weather StatementLBFHooker, McPherson44 min
Jul 13, 6:58 PM MDTSpecial Weather StatementLBFThomas32 min
Jul 13, 7:35 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln40 min
Jul 13, 7:37 PM MDTSpecial Weather StatementLBFBlaine38 min
Jul 13, 8:00 PM MDTSpecial Weather StatementLBFLoup30 min
Jul 13, 8:18 PM MDTSpecial Weather StatementLBFFrontier42 min
Jul 13, 8:24 PM MDTSpecial Weather StatementLBFLoup51 min
Jul 13, 11:25 PM MDTSpecial Weather StatementLBFDeuel50 min
Jul 14, 12:11 AM MDTSpecial Weather StatementLBFGarden34 min
Jul 14, 1:29 AM MDTSpecial Weather StatementLBFCherry46 min
Jul 14, 1:45 AM MDTSpecial Weather StatementLBFSheridan45 min
Jul 14, 2:02 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan43 min
Jul 14, 2:30 AM MDTSpecial Weather StatementLBFBrown30 min
Jul 14, 2:46 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan44 min
Jul 14, 2:56 AM MDTSpecial Weather StatementLBFCherry49 min
Jul 14, 3:38 AM MDTSpecial Weather StatementLBFSheridan37 min
Jul 14, 4:08 AM MDTSpecial Weather StatementLBFRock37 min
Jul 14, 4:14 AM MDTSpecial Weather StatementLBFSheridan31 min
Jul 14, 4:45 AM MDTSpecial Weather StatementLBFRock45 min
Jul 14, 5:23 AM MDTSpecial Weather StatementLBFGarfield, Wheeler52 min
Jul 14, 5:53 AM MDTSpecial Weather StatementLBFHooker37 min
Jul 14, 6:04 AM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson41 min
Jul 14, 6:34 AM MDTSpecial Weather StatementLBFArthur41 min
Jul 14, 6:47 AM MDTSpecial Weather StatementLBFMcPherson28 min
Jul 14, 7:02 AM MDTSpecial Weather StatementLBFLogan28 min
Jul 14, 7:10 AM MDTSevere Thunderstorm WarningLBFLogan, McPherson50 min
Jul 14, 7:17 AM MDTSpecial Weather StatementLBFKeith, McPherson43 min
Jul 14, 7:35 AM MDTSevere Thunderstorm WarningLBFKeith, Lincoln40 min
Jul 14, 7:39 AM MDTSevere Thunderstorm WarningLBFLincoln, Logan51 min
Jul 14, 8:07 AM MDTSevere Thunderstorm WarningLBFLincoln38 min
Jul 14, 8:11 AM MDTSevere Thunderstorm WarningLBFCuster, Lincoln49 min
Jul 14, 8:32 AM MDTSevere Thunderstorm WarningLBFLincoln43 min
Jul 14, 8:43 AM MDTSpecial Weather StatementLBFFrontier47 min
Jul 14, 8:59 AM MDTSevere Thunderstorm WarningLBFFrontier46 min
Jul 14, 9:27 AM MDTSpecial Weather StatementLBFFrontier48 min
Jul 14, 2:51 PM MDTSpecial Weather StatementLBFSheridan39 min
Jul 14, 3:06 PM MDTSevere Thunderstorm WarningLBFSheridan54 min
Jul 14, 4:00 PM MDTSpecial Weather StatementLBFSheridan45 min
Jul 14, 5:02 PM MDTSpecial Weather StatementLBFBoyd43 min

Nearby

Special Weather Statements in Nebraska, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.